Illinois, 2010Winter Storm in Illinois, January 6 to 7, 2010
January 6 to 7, 2010 · NWS DVN · 13 events in 13 counties and zones
A strong Alberta clipper dropped out of the northern Plains spreading snow across much of the region on January 6-7, 2010. Snow began across eastern Iowa during the afternoon of the 6th, before spreading east later in the evening.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong Alberta clipper dropped out of the northern Plains spreading snow across much of the region on January 6-7, 2010. Snow began across eastern Iowa during the afternoon of the 6th, before spreading east later in the evening. Snowfall amounts of 6 to 9 inches were common across much of eastern Iowa and northwest Illinois. However, accumulations were in the 2 to 5 inch range in southeast Iowa, western Illinois and extreme northeast Missouri. The highest total reported was 9.8 inches at Bertram in Linn county in eastern Iowa.
The system was mainly forced by the upper levels, where dynamics helped to organize the snow into heavier bands. With a weak surface reflection, winds were also relatively light during the snowfall. This, coupled with temperatures well below normal, yielded snow to liquid ratios in excess of 20:1, and in some cases greater than 25:1. The result was a light, fluffy, and very picturesque snow that piled up quickly. By the morning of the 7th, a dry slot had nosed into parts of the area south of Highway 34, bringing an end to accumulating snows until later in the day. This helped to hold final totals down across southeast Iowa, northeast Missouri and extreme western Illinois. With the system pulling off to the east later on the 7th, wrap around snows brought another inch or two of accumulations to some areas before tapering to flurries.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jan 6, 3:30 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, Jan 6, 3:30 PM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 PM CST WED JAN 6 2010
.DISCUSSION...
TONIGHT AND THURSDAY...ONGOING FORECAST AND WARNING GENERALLY LOOKS
ON TRACT...HOWEVER WILL BUMP UP THE START TIME OF THE WESTERN THIRD
OF WARNING COUNTIES TO GO IN EFFECT WITH ISSUANCE OF AFTERNOON
PACKAGE AS SNOW IS COMING IN QUICKER SIMILAR TO WHAT THE MORE
PROGRESSIVE 12Z RUN GFS AND ECMWF SUGGESTED AS OPPOSED TO THE SLOWER
NAM. SNOW NOW ENTERING THE WESTERN CWA A BYPRODUCT OF LEAD VORT SEEN ON
W/V AND ASSOCIATED ELEVATED WAA MACHINE...WITH THE MAIN UPPER WAVE
FURTHER UPSTREAM ROLLING DOWN ACRS THE DAKOTAS. FORCING OFF THE MAIN
MID LEVEL WAVE WILL BE MORE REALIZED AFTER 06Z AND INTO THU MORNING
WITH NICE INCOMING UVV/POS OMEGA PLUME COINCIDING WITH VERTICAL
PROFILES OF AT LEAST 200 MB DEEP LAYER SATURATION IN OPTIMUM -12 TO
-18C ICE CRYSTAL GROWTH ZONE FOR DENDRITIC AND HIGH LSR FLAKES. WIND
PROFILES ALSO LOOK TO REMAIN RATHER LIGHT IN THIS COLUMN SO NOT AS
TO MECHANICALLY SHATTER THE FLAKES UNTIL LATER THU MORNING.
PRIME FORCING SWATH UNDER AND ALONG NORTHEAST FLANK OF H7 MB LOW
TAKES SHAPE ALONG AND NORTH OF I80 FROM SOUTHWEST OF CEDAR RAPIDS...
TO THE NORTHERN QCA AND TO THE STERLING AND PRINCETON IL AREAS FROM
06Z THROUGH 15Z THU OR SO. STILL EXPECT A WIDESPREAD 6 TO 8 INCHES
IN THE PORTION OF THE WARNING ALONG AND NORTH OF I80...WITH SOME
LOCALIZED AMOUNTS POSSIBLY UP TO 9 OR 10 INCHES UNDER PROLONGED
FORCING SWATHS AND IN AREA OF LINGERING DEF ZONE ON THU/ DEF ZONE TO
LINGER LONGEST ACRS NW IL AND THE EASTERN I80 CORRIDOR/. AREAS SOUTH
OF HWY 34 MAY BE MARGINAL FOR TRUE WARNING AMOUNTS AND MORE LIKE IN
THE WAY OF 2-5 INCHES...BUT WITH THE SUBSTANTIAL BLOWING AND
DRIFTING EXPECTED THU AFTERNOON AND EVENING WILL LET THE WARNING
RIDE IN THE FAR SOUTH AS WELL. IN BETWEEN THESE ZONES FROM HWY 34 IN
SOUTHEAST IA/WEST CENTRAL IL...UP TO THE I80 CORRIDOR EXPECT A
GENERAL 4 TO 6 INCHES OF ACCUMULATION.
LOOKING AT THE CURRENTLY PROGGED PRESSURE GRADIENT BEHIND THE
EXITING SYSTEM AND TAKING INTO ACCOUNT SOME ISALLOBARIC PRESSURE
RISE ENHANCEMENT...NORTHWEST WINDS STILL ON TARGET TO SURGE TO 20-30
MPH WITH GUSTS TO AT LEAST 35 MPH THU AFTERNOON AND INTO THE EVENING.
WITH 4-8+ OF NEW FLUFF ON THE GROUND...A SUBSTANTIAL BLOWING AND
DRIFTING EVENT MAY UNFOLD TOMORROW AND WILL CONTINUE TO HIT NEAR OR
WHITEOUT CONDITIONS AND SERIOUS DRIFTING OVER ROADS IN HEADLINE
PRODUCTS. THURSDAY EVENING TRAVEL MAY BE NEARLY IMPOSSIBLE IN SOME
RURAL/WIDE OPEN AREAS.
TEMPS TO HOLD IN THE LOW TO MID TEENS MOST OF THE NIGHT AND DIP INTO
THE UPPER SINGLE DIGITS IN THE FAR WEST AROUND SUNRISE. SOME MIXING
REBOUND IN THE MID TO UPPER TEENS THROUGH MIDDAY BEFORE LLVL CAA HAS
IT EFFECTS AND TEMPS TUMBLE TOWARD SUNSET.
..12..
.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY...SNOW WILL TAPER
OFF TO FLURRIES THU NGT AS STORM SYSTEM DEPARTS. TIGHT MSLP GRADIENT
WILL KEEP GUSTY NW WINDS AND AREAS OF BLOWING/DRIFTING SNOW THROUGH
THE NGT. IN ADDITION... WIND CHILLS WILL BE LOWERING TO AROUND
ADVISORY CRITERIA OVRNGT WEST OF MISSISSIPPI RVR. WILL KEEP WARNING
END TIME AT 06Z BUT LIKELY HAVE TO EXTEND HEADLINES IN FORM OF AN
ADVISORY(S) TO COVER BLOWING/DRIFTING AND WIND CHILLS INTO FRI AM.
MODELS STARTING TO COME INTO BETTER AGREEMENT WITH BRINGING DOWN
MORE ENERGY ON BACKSIDE OF DEPARTING STORM ON FRI... WITH STILL
SOME DIFFS ON TRACK. BUT WITH COLD AIR AND CYCLONIC FLOW WON/T
TAKE MUCH TOO FLAKE AND FOR NOW HAVE ADDED FLURRIES ENTIRE DAY ON
FRI. GEM HAS 30+ UNIT VORT AND WITH ANY HEATING COULD BRING SOME
PRETTY ROBUST SNOW SHOWERS... SOMETHING FOR LATER SHIFTS TO
RE-EVALUATE.
FRI NGT-SUN... CHALLENGE BECOMES IMPACTS OF 1040+ MB HIGH AND
3-8" OF DRY FLUFF ON TEMPS. MODELS IN GOOD AGREEMENT ON
KEEPING SFC RIDGE AXIS AND COLDEST TEMPS WEST OF THE CWA THROUGH
12Z SAT. CLOUD FCST WILL ALSO LOOM LARGE ON MINS FRI NGT AS
STILL IN CYCLONIC FLOW AND LIKELY TO SEE CLOUDS LINGER AT LEAST
THROUGH EVE BEFORE SOME CLEARING WITH SUBSIDENCE BEHIND EXITING
VORT MAX. WENT COLDEST IN THE NORTH/WEST AND WARMEST IN EAST BUT
UNDERCUT GUIDANCE ALL AREAS. WIND CHILLS AGAIN LIKELY TO DIP
DOWN INTO ADVISORY CRITERIA OF 20 TO 30 BELOW OVER MUCH OF THE
AREA. NOT A LOT OF RECOVERY IN TEMPS EXPECTED ON SAT DESPITE MORE
SOLAR INSOLATION. COLDEST NGT POTENTIALLY COULD BE SAT NGT WITH
RIDGE AXIS OVERHEAD BUT MODELS TAKE MAIN THRUST OF SFC ANTICYCLONE
TO SOUTH AND THUS WINDS NEVER LOOK TO GO CALM AND IN FACT BACK TO SW
... WHICH COUPLED WITH POSSIBLY SOME HIGH CLOUDINESS WILL KEEP MINS
WARMER THAN THOSE OF FRI NGT. CLOUDS AND WINDS AND FRESH SNOW
COVER TO PRESENT A LOT OF CHALLENGES ON JUST HOW COLD ON TEMPS.
WOULDN/T BE SURPRISED TO SEE SOME AREAS 10+ DEGS COLDER THAN MOS
GUIDANCE DURING PD.
MOST MEDIUM RANGE MODELS SUGGEST ANOTHER CLIPPER TYPE SYSTEM WILL
DIVE QUICKLY SE LATE SUN NGT-MON. DESPITE LIMITED MOISTURE
SHOULD BE ABLE TO SQUEEZE OUT FLURRIES AT VERY LEAST WITH COLD
AIR AND POSSIBLY SEE SOME AREAS OF MEASURABLE SNOW UP TO AN INCH
OR SO. LEFT SLIGHT CHC POPS IN FOR NOW BUT IF TRENDS CONTINUE WOULD
NEED TO RAISE POPS. BY MIDDLE OF NEXT WEEK MOST MEDIUM RANGE MODELS
SUGGEST FLATTENING RIDGE AND WARMER AIR WILL BUILD INTO THE MIDWEST
WITH MEX GUIDANCE BRINGING TEMPS NEAR FREEZING WHICH WOULD BE
WARMEST TEMPS SINCE END OF DEC. WITH DEEPENING SNOW COVER THIS MAY
BE A BIT OPTIMISTIC AND HAVE GENERALLY UNDERCUT MEX GUIDANCE BY UP
TO 5 DEGS OR SO SUN-WED. ..05..
&&
.AVIATION...
AS SNOW INCREASES AS THE MAIN SYSTEM ADVANCES ON THE AREA AND THE
LLVLS SATURATE EARLY THIS EVENING...BULK OF THE TERMINALS TO DEGRADE
QUICKLY INTO IFR AND LIFR CONDITIONS ESPECIALLY FROM MLI AND CID
NORTHWARD. BRL PROBABLY NOT IMMUNE FORM THESE CONDITIONS AS WELL. THE
HEAVIEST SNOW OF BOUTS OF 1/2SM INTENSITIES MAY OCCUR FROM 03Z TO
10Z THU FROM WEST TO EAST. BLOWING SNOW MAY BECOME A VSBY HINDRANCE
AT CID AS EARLY AS MID THU MORNING/16Z OR SO AS NORTHWEST WINDS
INCREASE TO 15 KTS. OTHERWISE WINDS TO BE LIGHT AT ALL TERMINALS
OVERNIGHT IN VIEW OF THE INCOMING STORM. ..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WARNING FROM 6 PM CST UNTIL MIDNIGHT CST THURSDAY
NIGHT FOR CLINTON-DES MOINES-DUBUQUE-JACKSON-LEE-LOUISA-
MUSCATINE-SCOTT.
WINTER STORM WARNING UNTIL MIDNIGHT CST THURSDAY NIGHT FOR
BENTON-BUCHANAN-CEDAR-DELAWARE-HENRY IA-IOWA-JEFFERSON-
JOHNSON-JONES-KEOKUK-LINN-VAN BUREN-WASHINGTON.
IL...WINTER STORM WARNING FROM 6 PM CST UNTIL MIDNIGHT CST THURSDAY
NIGHT FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO DAVIESS
MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-
WHITESIDE.
MO...WINTER STORM WARNING UNTIL MIDNIGHT CST THURSDAY NIGHT FOR CLARK-
SCOTLAND.
&&
12/05Hazardous weather outlook, Jan 6, 4:31 AM CST, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
431 AM CST WED JAN 6 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-071045-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
431 AM CST WED JAN 6 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A WINTER STORM IS POISED TO MOVE ACROSS THE OUTLOOK
AREA....BEGINNING LATER THIS AFTERNOON AND CONTINUING THROUGH
THURSDAY EVENING. SNOW IS EXPECTED TO OVERSPREAD THE AREA
THIS AFTERNOON AND EARLY EVENING. THE SNOW WILL BE MODERATE TO
LOCALLY HEAVY AT TIMES TONIGHT...WITH A STORM TOTAL OF 5 TO 9
INCHES OF SNOW ACCUMULATION EXPECTED BY THURSDAY EVENING. THE
HEAVIEST SNOW AMOUNTS ARE EXPECTED TO OCCUR GENERALLY ALONG THE
HIGHWAY 30 CORRIDOR.
TWO AREA RIVERS ARE EXPERIENCING ICE JAM FLOODING. PLEASE
SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.
FURTHER ICE JAM DEVELOPMENT REMAINS A THREAT ON TRIBUTARY RIVERS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
MODERATE TO HEAVY SNOW WILL CONTINUE THURSDAY. WINDS WILL INCREASE
TO 20 TO 30 MPH LATE THURSDAY MORNING AND CONTINUE INTO THURSDAY
EVENING. CONSIDERABLE DRIFTING SNOW WILL BE SEEN ALONG WITH BLOWING
SNOW IN OPEN AREAS.
THE SNOW WILL END FROM WEST TO EAST THURSDAY NIGHT. FALLING
TEMPERATURES COMBINED WITH WINDS OF 20 TO 30 MPH WILL PRODUCE
DANGEROUS WIND CHILLS ALONG WITH DRIFTING AND BLOWING SNOW.
DANGEROUS WIND CHILLS ARE EXPECTED TO CONTINUE INTO FRIDAY MORNING.
DANGEROUS WIND CHILLS OF 20 TO 30 BELOW ZERO ARE LIKELY FRIDAY
NIGHT INTO SATURDAY MORNING.
THE THREAT OF ICE JAM DEVELOPMENT WILL CONTINUE ON SOME TRIBUTARY
RIVERS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. HOWEVER...
SPOTTER SNOWFALL REPORTS WOULD BE APPRECIATED.
In the hours before
Special weather statement, Jan 6, 4:54 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
454 PM CST WED JAN 6 2010
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-016-
024>026-034-035-MOZ009-010-070100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-HENRY IL-MERCER-
HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
MOLINE...ROCK ISLAND...KEWANEE...ALEDO...OQUAWKA...MONMOUTH...
CARTHAGE...MACOMB...MEMPHIS...KAHOKA
454 PM CST WED JAN 6 2010
...HEAVY SNOW MOVING IN...
HEAVY SNOW WITH RAPID ACCUMULATIONS OF 1 INCH PER HOUR ARE
SPREADING INTO THE AREA. THIS WILL QUICKLY RESULT IN SNOW COVERED
ROADS...AND REDUCED VISIBILITY. THIS HEAVY SNOW WILL IMMEDIATELY
IMPACT TRAVEL...AND UNLESS FREQUENTLY PLOWED...ROADS WILL SEE
SEVERAL INCHES OF SNOW BY 9 PM.
ERVIN
Local storm report, Jan 6, 5:50 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
550 PM CST WED JAN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM SNOW 4 SW VAN HORNE 41.97N 92.15W
01/06/2010 M1.2 INCH BENTON IA TRAINED SPOTTER
SO FAR...RAPID ACCUMULATION ONGOING.
&&
ERVINWinter Storm, Mercer
- When
- January 6, 6:00 PM CST to January 7, 8:00 PM CST
- Where
- Mercer forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.205, -90.741 (the zone’s center; the record gives no point)
A trained spotter measured 6.9 inches of snow at Sherrard.
Winter Storm, Rock Island
- When
- January 6, 6:00 PM CST to January 7, 7:00 PM CST
- Where
- Rock Island forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 41.467, -90.567 (the zone’s center; the record gives no point)
The official observer near the Quad City International Airport in Moline, Illinois measured 7.3 inches of snow.
Winter Storm, Hancock
- When
- January 6, 7:00 PM CST to January 7, 9:30 PM CST
- Where
- Hancock forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.404, -91.165 (the zone’s center; the record gives no point)
Winter Storm, Henderson
- When
- January 6, 7:00 PM CST to January 7, 9:00 PM CST
- Where
- Henderson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.818, -90.925 (the zone’s center; the record gives no point)
Winter Storm, McDonough
- When
- January 6, 7:40 PM CST to January 7, 8:30 PM CST
- Where
- McDonough forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.456, -90.678 (the zone’s center; the record gives no point)
A trained spotter measured 5.0 inches of snow near Macomb.
Winter Storm, Henry
- When
- January 6, 8:00 PM CST to January 7, 9:00 PM CST
- Where
- Henry forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.353, -90.131 (the zone’s center; the record gives no point)
A COOP observer near Woodhull measured 8.0 inches of snow.
Winter Storm, Warren
- When
- January 6, 8:00 PM CST to January 7, 10:00 PM CST
- Where
- Warren forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.849, -90.615 (the zone’s center; the record gives no point)
A trained spotter near Monmouth measured 7.0 inches of snow.
Winter Storm, Carroll
- When
- January 6, 8:15 PM CST to January 7, 7:00 PM CST
- Where
- Carroll forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 42.069, -89.934 (the zone’s center; the record gives no point)
A CoCoRaHS observer reported 6.5 inches of snow at Chadwick.
Winter Storm, Jo Daviess
- When
- January 6, 8:30 PM CST to January 7, 9:00 PM CST
- Where
- Jo Daviess forecast zone
- Reported by
- COOP Observer
- Coordinates
- 42.366, -90.212 (the zone’s center; the record gives no point)
A COOP observer measured 7.3 inches of snow at Galena.
Winter Storm, Whiteside
- When
- January 6, 8:45 PM CST to January 7, 9:00 PM CST
- Where
- Whiteside forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.756, -89.914 (the zone’s center; the record gives no point)
Trained spotters measured 7.8 inches of snow at Rock Falls and 7.0 inches near Morrison.
Winter Storm, Bureau
- When
- January 6, 9:00 PM CST to January 7, 10:00 PM CST
- Where
- Bureau forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.404, -89.529 (the zone’s center; the record gives no point)
A trained spotter measured 5.0 inches of snow near Princeton.
Winter Storm, Stephenson
- When
- January 6, 9:00 PM CST to January 7, 9:30 PM CST
- Where
- Stephenson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.352, -89.662 (the zone’s center; the record gives no point)
Trained spotters measured 8.7 inches of snow 2 miles northeast of Freeport and 7.5 inches at Winslow.
Winter Storm, Putnam
- When
- January 6, 10:00 PM CST to January 7, 11:00 PM CST
- Where
- Putnam forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.205, -89.286 (the zone’s center; the record gives no point)
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Extreme Cold in Nebraska, January 6 to 8, 20102 deaths · 90 events
- Winter Weather in Missouri, January 6 to 7, 20101 death · 3 injured · 11 events
- Avalanche in Wyoming, January 6, 20101 death · 1 event
- Avalanche in Colorado, January 6, 20101 death · 1 event
- Winter Storm in Iowa, January 6 to 7, 2010$975,000 · 39 events
- Blizzard and Winter Storm in South Dakota, January 6 to 8, 201048 events
- Winter Storm and Winter Weather in Illinois, January 6 to 7, 20102 injured · 23 events
- Winter Weather in Illinois, January 6 to 7, 20103 injured · 14 events
- Extreme Cold in North Dakota, January 6 to 8, 201036 events
- Strong Wind in Texas, January 6, 2010$50,000 · 1 event
- Extreme Cold in South Dakota, January 6 to 8, 201026 events
- Winter Storm and Extreme Cold in Iowa, January 6 to 8, 201024 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 204841, 204843, 204836, 204837, 204840, 204838, 204845, 204835, 204839, 204846, 204834, 204844, 204842.